# SDR CALA9700296

- Difficulty date: March 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16884
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48074
- System (JASC): 3242 · Brake
- Part: Brake
- Part number: 26088921
- Condition: Locked Up
- Location: Nr 2 Mlg
- Part time: 20,799 hours
- Stage of operation: LD
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE WHEEL NOT TURNING LIGHT ILLUMINATED UPON LANDING, NR 2 MAIN TIRE BLEW.  MAINTENANCE FOUND THE NR 2 BRAKE LOCKED UP AND THE QUICK DISCONNECT ON NR 2 BRAKE WAS LOOSE AND LEAKING.  THE NR 2 BRAKE, NR 2 WHEEL ASSY, AND QUICK DISCONNECT WERE REPLACED.  IN ADDITION, THE NR 1 WHEEL ASSEMBLY WAS REPLACED AS A PRECAUTIONARY MEASURE, LEAK AND OPERATIONAL CHECKS WERE GOOD.  THE AIRCRAFT AND ENGINE INLET WERE INSPECTED AND NO DAMAGE WAS FOUND.  *S/D*  EXAMINATION OF THE BRAKE DURING TEARDOWN REVEALED NORMAL WEAR.  ENGINEERING CONCLUDED THAT BRAKE LOCK UP WAS DUE TO FAILURE AND SUBSEQUENT LEAKAGE OF THE NR 2 BRAKE QUICK DISCONNECT.
